Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 8, NWS Glasgow, MT

March 31, 201212 counties in Montana

NWS Glasgow, MT issued this red flag warning at Mar 31, 2012, 2:41 PM MDT for 12 counties in Montana. It took effect at Apr 1, 2012, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2012, 2:41 PM MDT (20:41 UTC)
In effect from
Apr 1, 2012, 9:00 AM MDT
Expired
Apr 1, 2012, 8:25 PM MDT
In force
11 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WWUS85 KGGW 312041
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
241 PM MDT SAT MAR 31 2012

...UNSEASONABLY WARM AND DRY CONDITIONS TO CONTINUE ACROSS
NORTHEAST MONTANA...

.DRY AND WARMER THAN NORMAL CONDITIONS CONTINUE ACROSS NORTHEAST
MONTANA TODAY. MAINLY DRY THUNDERSTORMS ARE POSSIBLE IN CENTRAL 
MONTANA BY LATE AFTERNOON...SPREADING EAST INTO THE EVENING
AS A COLD FRONT APPROACHES THE REGION. THIS FRONT WILL CROSS 
EASTERN MONTANA LATE TONIGHT AND EARLY SUNDAY MORNING...WITH 
ONLY MODERATE RECOVERIES EXPECTED IN THE MISSOURI RIVER BREAKS
OVERNIGHT. SUNDAY WILL BE SLIGHTLY COOLER BEHIND THE FRONT BUT 
WILL AGAIN SEE CRITICAL CONDITIONS AS STRONG GUSTY WEST WINDS 
COMBINE WITH HUMIDITY DIPPING INTO THE LOW 20S. 

MTZ120-122-011100-
/O.NEW.KGGW.FW.W.0008.120401T1500Z-120402T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
241 PM MDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND
122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 9 AM TO 9 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ134>137-011100-
/O.EXT.KGGW.FW.W.0007.000000T0000Z-120402T0300Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
241 PM MDT SAT MAR 31 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...135...
136 AND 137...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...SOUTH AT 10 TO 20 MPH...WITH GUSTS TO 30 MPH AT 
          TIMES THROUGH EARLY THIS EVENING
          
          EAST WINDS 4-8 MPH TONIGHT...BECOMING WESTERLY LATE.

          WEST WINDS 20 TO 30 MPH...WITH GUSTS APPROACHING 40
          MPH AT TIMES ON SUNDAY. 

* RELATIVE HUMIDITY...19 TO 24 PERCENT TODAY AND SUNDAY. 
                      ONLY MODERATE HUMIDITY RECOVERIES 
                      EXPECTED TONIGHT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
  GROWTH POTENTIAL. ISOLATED MAINLY DRY THUNDERSTORMS ARE ALSO 
  POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
4 follow-up statements
368 
WWUS85 KGGW 010213
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
813 PM MDT SAT MAR 31 2012

...WINDY CONDITIONS ARE EXPECTED ACROSS NORTHEAST MONTANA SUNDAY...

A COLD FRONT WILL KICK TO THE EAST OF THE AREA SUNDAY ALLOWING
WEST WINDS TO RAPIDLY INCREASE ACROSS THE AREA. WITH HIGH FIRE
DANGERS IN PLACE ACROSS THE AREA...ANY FIRE STARTS WILL QUICKLY
SPREAD WITH THESE WINDS.

MTZ134>137-011100-
/O.CAN.KGGW.FW.W.0007.000000T0000Z-120402T0300Z/
/O.EXA.KGGW.FW.W.0008.120401T1500Z-120402T0300Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
813 PM MDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...135...
136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 9 AM TO 9 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS APPROACHING 40
  MPH AT TIMES ON SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ120-122-011100-
/O.CON.KGGW.FW.W.0008.120401T1500Z-120402T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
813 PM MDT SAT MAR 31 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
120 AND 122...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
497 
WWUS85 KGGW 010928
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
328 AM MDT SUN APR 1 2012

...WINDY CONDITIONS ARE EXPECTED ACROSS NORTHEAST MONTANA TODAY...

.A COLD FRONT WILL KICK TO THE EAST OF THE AREA TODAY ALLOWING
WEST WINDS TO RAPIDLY INCREASE. WITH HIGH FIRE DANGERS IN PLACE...
ANY FIRE STARTS WILL QUICKLY SPREAD WITH THESE WINDS.

MTZ120-122-134>137-012130-
/O.CON.KGGW.FW.W.0008.120401T1500Z-120402T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
328 AM MDT SUN APR 1 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 120...122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135...136
  AND 137.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
225 
WWUS85 KGGW 012052
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
252 PM MDT SUN APR 1 2012

...WINDY CONDITIONS ARE EXPECTED ACROSS NORTHEAST MONTANA TODAY...

.GUSTY POST FRONTAL NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING.
WITH HIGH FIRE DANGERS IN PLACE... ANY FIRE STARTS WILL QUICKLY
SPREAD WITH THESE WINDS.

MTZ120-122-134>137-020300-
/O.CON.KGGW.FW.W.0008.000000T0000Z-120402T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
252 PM MDT SUN APR 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...
122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135...136 
  AND 137. 

* WINDS...NORTHWEST AROUND 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
145 
WWUS85 KGGW 020225
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
825 PM MDT SUN APR 1 2012


MTZ120-122-134>137-020330-
/O.CAN.KGGW.FW.W.0008.000000T0000Z-120402T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
825 PM MDT SUN APR 1 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND
137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DROPPED OFF ACROSS THE REGION AND DEWPOINTS HAVE SLOWLY
BEGUN TO RISE ALLOWING THE RED FLAG WARNING TO BE CANCELLED.

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 31, 10:19 AM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Mar 31, 10:19 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1019 AM MDT SAT MAR 31 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...
UPDATE...ISOLATED SHOWERS BEGINNING TO TAKE SHAPE ACROSS CENTRAL
MONTANA...AND ARE TRACKING TOWARD THE NORTHEAST. THE HRRR AND NAM
BUFFER SOUNDINGS ARE HINTING AT ISOLATED SHOWERS IMPACTING AREAS
SOUTH OF THE MISSOURI RIVER THIS AFTERNOON. BUT WITH SUCH DRY LOW
LEVELS ONLY SPRINKLES ARE POSSIBLE...THUS UPDATED TO PUT IN
MENTION OF SPRINKLES ACROSS THE SOUTHEAST. OTHERWISE LOOKS LIKE A HOT DAY
ACROSS NORTHEAST MONTANA. GILCHRIST

PREVIOUS DISCUSSION...SEMI PERSISTENT PATTERN WITH WEST COAST
TROF AND CENTRAL STATES RIDGE CONTINUES ALTHOUGH SHORTWAVE WILL BE
PUSHING THROUGH THE GREAT BASIN THIS WEEKEND.

TROF DIGGING ALONG THE WEST COAST...AMPLIFYING THE RIDGE OVER THE
PLAINS... AND PUSHING WARM AIR NORTHWARD. RESULT IS ANOTHER DAY
WITH TEMPERATURES APPROACHING RECORD LEVELS OVER EASTERN MONTANA.
WEAK HIGH PRESSURE SLIDING INTO NORTH DAKOTA AND LEE TROF
DEVELOPING IN CENTRAL MONTANA WILL TURN WINDS TO THE SOUTH TODAY.
DEEP MIXING IN THE WARM AIR MAY RESULT IN OCCASIONAL GUSTY WINDS
BUT WEAK WARM AIR ADVECTION AND LIFT NOT TOO FAVORABLE.

SHORTWAVE LIFTING TOWARD THE STATE TONIGHT WILL DEVELOP A
SURFACE LOW ALONG THE BOUNDARY IN CENTRAL MONTANA...PUSHING IT
EAST OVERNIGHT. THUNDERSTORMS POSSIBLE OVER CENTRAL MONTANA DURING
THE EVENING...TRANSITIONING TO SHOWERS OVERNIGHT AS THE LOW LIFTS
NORTHEAST.

WINDS INCREASE BEHIND THE SYSTEM ON SUNDAY...WITH COLD AIR
ADVECTION HELPING TO PUSH THEM TO THE SURFACE. CAA WILL ALSO DROP
TEMPERATURES ABOUT 10 DEGREES. COOLER WEATHER CONTINUES INTO
MONDAY AS UPPER TROF MOVES ACROSS THE STATE. TROF SPLITS FORMING
CUT OFF LOW OVER THE FOUR CORNERS...WHICH WILL KEEP MUCH MOISTURE
FROM SPREADING NORTHWARD. THUS CHANCES FOR SIGNIFICANT
PRECIPITATION VERY LOW INTO EARLY NEXT WEEK. EBERT

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
ANOTHER WARM AND DRY UPPER RIDGE GIVING ABOVE NORMAL TEMPS FOR
TUE/WED. 850 MB TEMPS CLIMB TO AS HIGH AS 16C WED...THUS MORE 70S
FOR HIGHS.

THEN AN APPARENT LARGE SCALE PATTERN CHANGE TAKES PLACE AS A
SIGNIFICANT PART OF THE LARGE LOW IN THE E PACIFIC STARTS TO PUSH
E INTO THE INLAND WESTERN STATES. MODELS IN GOOD AGREEMENT UP TO
THIS POINT WITH THE PATTERN...AND THE LEADING COLD FRONT THAT
MOVES ACROSS OUR AREA THU. THIS FRONT USHERS IN A CHANGE TO COOLER
AND MORE UNSETTLED WEATHER...AT LEAST THRU SATURDAY...ASSOCIATED
WITH THE LOW PRESSURE TROUGH ALOFT THAT SEEMS TO STALL OVER THE
WESTERN STATES.

MODELS HAVE QUITE A BIT OF OUR AREA BELOW 0C AT 850 MB LATE IN THE PERIOD
...SO IT APPEARS THAT A LITTLE LATE NIGHT/EARLY MORN SNOW IS POSSIBLE.
SOME MODEL RUNS...ESPECIALLY THE ECMWF...HAVE ALSO BEEN SHOWING
THAT A SIGNIFICANT SURFACE WAVE MAY FORM ON THE FRONT OVER WY AND
MOVE NE INTO OUR AREA...AND OTHER MODELS HAVE HINTED AT THIS
TOO...BUT A LOT OF VARIATION ON WHETHER THIS WILL EVEN DEVELOP AT
ALL THOUGH...AS WELL AS LOCATION AFFECTED AND TIMING. AN OUTSIDE
CHANCE THIS COULD BRING A SIGNIFICANT RAIN/SNOW EVENT FRI OR SAT.
SINCE THIS IS QUITE A WAYS OFF WITH LOTS OF MODEL VARIATION...WILL
STICK WITH JUST SLIGHT CHANCE POPS FOR EACH PERIOD THU NIGHT AND
BEYOND UNTIL THIS BECOMES MORE OBVIOUS. SIMONSEN

&&

.AVIATION...
VFR WITH SCATTERED TO BROKEN LAYERS BETWEEN 7 AND 12K FT AGL TODAY
AND TONIGHT. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE
AS WELL LATE THIS AFTERNOON OR EVENING ACROSS THE KGGW AND KOLF
TERMINALS. RSMITH

&&

.FIRE WEATHER...
DRY AND WARMER THAN NORMAL CONDITIONS CONTINUE ACROSS NORTHEAST
MONTANA TODAY. RELATIVE HUMIDITY EXPECTED TO DROP TO AROUND 20
PERCENT THIS AFTERNOON...AND ALTHOUGH WINDS WILL NOT BE AS STRONG
AS YESTERDAY...STILL COULD GET 10-20 MPH WITH HIGHER GUSTS ACROSS
THE WESTERN ZONES. THUNDERSTORMS ARE ALSO POSSIBLE IN CENTRAL
MONTANA BY LATE AFTERNOON...SPREADING EAST INTO THE EVENING...AS A
COLD FRONT APPROACHES THE REGION. ISSUED RED FLAG WARNING FOR THE
WESTERN ZONES DUE TO THE COMBINATION OF DRY FUELS...LOW RH...GUSTY
WINDS AND THUNDERSTORMS.

THIS FRONT WILL CROSS EASTERN MONTANA TONIGHT. SLIGHTLY COOLER
BUT WINDIER CONDITIONS ARE EXPECTED ON SUNDAY. RH WILL BE
IMPROVING WITH THE COOLER WEATHER...AND SHOWERS ARE POSSIBLE
BEHIND THE FRONT...SO WIDESPREAD CRITICAL FIRE CONDITIONS NOT
ANTICIPATED. EXCEPTION MAY BE ZONE 122 WHERE WARMER AND DRIER AIR
WILL PERSIST AND SHOWER POTENTIAL IS LESS.

&&

.HYDROLOGY...
THE YELLOWSTONE RIVER WILL BE RISING OVER THE NEXT COUPLE OF DAYS
THEN CRESTING AGAIN LATER IN THE WEEK. A MENTION IN THE HWO WILL
SUFFICE FOR NOW AS CRESTS WILL REMAIN BELOW FLOOD STAGE. JAMBA

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS
EVENING FOR MTZ134>137.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 31, 4:01 AM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
401 AM MDT SAT MAR 31 2012

MTZ016>027-059>062-010400-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
401 AM MDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 2 PM UNTIL 10 PM TODAY FOR
VALLEY...PHILLIPS...GARFIELD AND PETROLEUM COUNTIES. PROLONGED
UNSEASONABLY DRY AND WARM WEATHER CONTINUES WITH RELATIVE
HUMIDITY DROPPING TO AROUND 20 PERCENT THIS AFTERNOON AND GUSTY
SOUTH WINDS. THUNDERSTORMS ARE ALSO POSSIBLE DURING THE EVENING AS
A COLD FRONT APPROACHES THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:51 AM MDTRed Flag WarningGGWGarfield, McCone, Petroleum, Phillips, Valley16 hr
Mar 31, 2:16 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley49 hr

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.